MAUDE Adverse Event Report: MEDELA LLC APDP BASE BP EN ES USA; PUMP, BREAST, POWERED

MEDELA LLC APDP BASE BP EN ES USA; PUMP, BREAST, POWERED
Model Number 101035078/8107084
Health Effect - Clinical Code Rash (2033)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In troubleshooting with customer service, the customer stated she washes her parts, but does not boil them or use medela quick clean bags.The customer was sent replacement breast shields and return of her original breast shields were requested for testing/evaluation.In follow up with a complaint handler on 01/21/2019, the customer reported that she uses hot water and baby organic dish soap to clean the breast pump parts, including the breast shields, and lets them air dry.She alleged that the irritation/rash was a perfect circle on her right breast where the breast shield makes contact and she confirmed that she was prescribed a cream that helps with eczema, psoriasis and skin irritation.Additionally, she used a cortisone cream and is using silicone breast attachments that attach to her medela breast pump.The customer indicated that the rash has improved, seems to be healing, is less dry and is currently only red and inflamed.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).Reported issues of rash were investigated under in (b)(4), which determined the root cause to be potential for the product, after it is opened, to come in contact with environmental allergens, lotions or creams, and cleaning solutions that may cause an allergic reaction or irritation.Such root cause is not a product malfunction or a deficiency in information available to the user.
 
Event or Problem Description
On (b)(6) 2019 the customer alleged to medela llc that she had been using her pump in style breast pump for 4 months and over the last 2-1/2 months, has had a rash where the breast shields make contact with her breasts.Though unsure if she is allergic to the breast shields, she spoke with a dermatologist and was given cream which did not help.

Brand Name
APDP BASE BP EN ES USA
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key8304691
Report Number1419937-2019-00017
Device Sequence Number16158849
Product Code HGX
UDI-Device Identifier00020451350783
UDI-Public00020451350783
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035078/8107084
Device Catalogue Number101035078/8107084
Device Lot Number(10)447793
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;